What are nail changes?
There are several types of nail changes which may occur in patients receiving chemotherapy. The most common of these skin reactions seen, particularly in dark-skinned persons, is hyperpigmentation (darkening). Vertical or horizontal bands, or general darkening. Drugs in which these skin reactions been known to occur include:
Other nail changes include:
All of these skin reactions are temporary and eventually resolve once the drug causing the change is stopped and the affected nails grow out (this may take weeks to months).
Things you can do to manage nail changes:
Drugs that may be prescribed by your doctor for skin reactions:
Notify your doctor or health care provider if:
Note: We strongly encourage you to talk with your health care professional about your specific medical condition and treatments. The information contained in this website about skin reactions and other medical conditions is meant to be helpful and educational, but is not a substitute for medical advice.
Carefully controlled studies to research the safety and benefits of new drugs and therapies.Search
Connect with a 4th Angel Mentor and speak to someone who understands.4thangel.ccf.org